{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,2,27]],"date-time":"2026-02-27T00:14:50Z","timestamp":1772151290409,"version":"3.50.1"},"reference-count":7,"publisher":"PAGEPress Publications","license":[{"start":{"date-parts":[[2026,2,16]],"date-time":"2026-02-16T00:00:00Z","timestamp":1771200000000},"content-version":"unspecified","delay-in-days":0,"URL":"https:\/\/creativecommons.org\/licenses\/by-nc\/4.0"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Dermatol Reports"],"abstract":"<jats:p>Acute generalized exanthematous pustulosis (AGEP) is a severe cutaneous drug reaction characterized by sterile pustules on erythematous skin. Azathioprine (AZA)-induced AGEP is rare, with few cases documented. We report a 50-year-old female with autoimmune hepatitis who developed a widespread pustular rash five days following the beginning of AZA therapy. Histopathology confirmed subcorneal pustules accompanied by eosinophilic infiltrates, indicative of AGEP. The discontinuation of AZA and systemic corticosteroids resulted in swift remission. This instance highlights the significance of prompt identification and discontinuation of medication to prevent adverse consequences.<\/jats:p>","DOI":"10.4081\/dr.2026.10286","type":"journal-article","created":{"date-parts":[[2026,2,16]],"date-time":"2026-02-16T08:04:29Z","timestamp":1771229069000},"source":"Crossref","is-referenced-by-count":1,"title":["Azathioprine-induced acute generalized exanthematous pustulosis in a woman with autoimmune hepatitis"],"prefix":"10.4081","author":[{"given":"Ilaria","family":"Scandagli","sequence":"first","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0002-4227-7847","authenticated-orcid":false,"given":"Elia","family":"Rosi","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Daniela","family":"Massi","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0002-5997-2045","authenticated-orcid":false,"given":"Francesca","family":"Prignano","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"2549","published-online":{"date-parts":[[2026,2,16]]},"reference":[{"key":"36455","doi-asserted-by":"crossref","unstructured":"1. Creadore A, Desai S, Alloo A, et al. Clinical Characteristics, Disease Course, and Outcomes of Patients With Acute Generalized Exanthematous Pustulosis in the US. JAMA Dermatol 2022;158:176-83.","DOI":"10.1001\/jamadermatol.2021.5390"},{"key":"36456","doi-asserted-by":"crossref","unstructured":"2. Tetart F, Walsh S, Milpied B, et al. Acute generalized exanthematous pustulosis: European expert consensus for diagnosis and management. J Eur Acad Dermatol Venereol 2024;38:2073-81.","DOI":"10.1111\/jdv.20232"},{"key":"36457","doi-asserted-by":"crossref","unstructured":"3. Sidoroff A, Dunant A, Viboud C, et al. Risk factors for acute generalized exanthematous pustulosis (AGEP)-results of a multinational case-control study (EuroSCAR). Br J Dermatol 2007;157:989-96.","DOI":"10.1111\/j.1365-2133.2007.08156.x"},{"key":"36458","unstructured":"4. Elston GE, Johnston GA, Mortimer NJ, Harman KE. Acute generalized exanthematous pustulosis associated with azathioprine hypersensitivity. Clin Exp Dermatol 2007;32:52-3."},{"key":"36459","doi-asserted-by":"crossref","unstructured":"5. Avgerinos A, Giannikaki E, Kru\u0308ger-Krasagakis S, Koutroubakis IE. Acute generalized exanthematous pustulosis induced by azathioprine in a patient with ulcerative colitis. Am J Gastroenterol 2011;106:1005-7.","DOI":"10.1038\/ajg.2010.500"},{"key":"36460","doi-asserted-by":"crossref","unstructured":"6. Basak P, Dong Z, Jesmajian S. Acute Generalized Exanthematous Pustulosis Secondary to Azathioprine. Indian J Dermatol 2015;60:96-8.","DOI":"10.4103\/0019-5154.147821"},{"key":"36461","doi-asserted-by":"crossref","unstructured":"7. Ingen-Housz-Oro S, Hotz C, Valeyrie-Allanore L, et al. Acute generalized exanthematous pustulosis: a retrospective audit of practice between 1994 and 2011 at a single centre. Br J Dermatol 2015;172:1455-7.","DOI":"10.1111\/bjd.13540"}],"container-title":["Dermatology Reports"],"original-title":[],"link":[{"URL":"https:\/\/journals.pagepress.net\/dr\/article\/download\/10286\/9868","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.pagepress.net\/dr\/article\/download\/10286\/9868","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,2,16]],"date-time":"2026-02-16T08:04:34Z","timestamp":1771229074000},"score":1,"resource":{"primary":{"URL":"https:\/\/journals.pagepress.net\/dr\/article\/view\/10286"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2026,2,16]]},"references-count":7,"URL":"https:\/\/doi.org\/10.4081\/dr.2026.10286","relation":{},"ISSN":["2036-7406","2036-7392"],"issn-type":[{"value":"2036-7406","type":"electronic"},{"value":"2036-7392","type":"print"}],"subject":[],"published":{"date-parts":[[2026,2,16]]}}}